Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Syndrome of Inappropriate Antidiuretic Hormone Secretion Induced by Tacrolimus Following Allogeneic Cord Blood Transplantation
Yasuyuki AraiTadakazu KondoToshiyuki KitanoKouhei YamashitaNorimitsu KadowakiAkifumi Takaori-Kondo
Author information
JOURNALS OPEN ACCESS

2013 Volume 52 Issue 11 Pages 1223-1226

Details
Abstract

Syndrome of inappropriate antidiuretic hormone secretion (SIADH) is an important electrolyte abnormality that can occur following allogeneic stem cell transplantation. We herein report the case of a 20-year-old man who developed SIADH three weeks after undergoing cord blood transplantation. Tacrolimus administration was suspected to be a cause of the disorder. In addition to restricting water intake and administering hypertonic sodium, the tacrolimus dosage was reduced, resulting in alleviation of SIADH. Therefore, tacrolimus should be recognized as an important, albeit rare, cause of drug-induced SIADH, even in patients with tacrolimus blood concentrations within the normal range. We believe that dose reduction, not discontinuation, is an effective strategy.

Information related to the author
© 2013 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top